Texas, 2025

Hail in Texas, June 29, 2025

June 29, 2025 · NWS LUB · 1 event in 1 county or zone

Warm temperatures on the afternoon of the 29th allowed scattered thunderstorms to develop across the South Plains. Although no reports of severe weather were received, nickel size hail was reported in the town of Farwell (Parmer County).

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LUB wrote it up.

Warm temperatures on the afternoon of the 29th allowed scattered thunderstorms to develop across the South Plains. Although no reports of severe weather were received, nickel size hail was reported in the town of Farwell (Parmer County).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 29, 5:23 PM CST, 1 hour 51 minutes earlier. Its key messages:

  • Updated at 618 PM CDT Sun Jun 29 2025
  • Shower and thunderstorm chances continue tonight and then increase Monday afternoon.
  • Numerous showers and storms are expected late Monday and Tuesday with locally heavy rain possible.
  • Relatively cool temperatures are expected this week with daily thunderstorm chances continuing throughout the entire week.
Area forecast discussion, Jun 29, 5:23 PM CST, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
623 PM CDT Sun Jun 29 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 618 PM CDT Sun Jun 29 2025

 - Shower and thunderstorm chances continue tonight and then
   increase Monday afternoon.

 - Numerous showers and storms are expected late Monday and
   Tuesday with locally heavy rain possible.

 - Relatively cool temperatures are expected this week with daily
   thunderstorm chances continuing throughout the entire week.

&&

.SHORT TERM...
(This evening through Monday)
Issued at 109 PM CDT Sun Jun 29 2025

Isolated shower/thunderstorm development is possible late this
afternoon mainly from the northern Rolling Plains southwestward to
the southern South Plains. This area is the most likely to reach
convective temperatures early enough to possibly result in
convective initiation due to both surface heating and a bit of
weakness aloft/cooler mid level temperatures. This area of
convection, should it develop, would be more temporal in nature.
This is likely less so with a more likely area of storms on the High
Plains of eastern New Mexico. There is pretty good agreement that
this batch of storms would have a little more staying power into the
forecast area this evening and possibly into the overnight hours. In
general, both these scenarios were expected in the previous forecast
with little change to forecast needed this afternoon.

Precip chances are still expected to increase sharply Monday
afternoon. A sharpening mid/upper level short wave trough over the
Mississippi and Ohio valleys should push a surface trough southward
into the forecast area in time for peak heating Monday afternoon.
Flow aloft and shear magnitude will both remain weak, but there
should be enough to storm coverage to result in good outflow
interactions and subsequent convective development to justify precip
chances in the chance to likely categories. Temperatures,
particularly tomorrow's highs, will be a bit tricky. Potential for
increased cloud cover and light, variable surface flow suggest the
cooler MOS values may work out, but late June and no change of air
beg the need to stick with the warmer NBM numbers for now.

&&

.LONG TERM...
(Monday night through next Saturday)
Issued at 109 PM CDT Sun Jun 29 2025

Confidence is pretty high that scattered to widespread shower and
t-storm activity will be ongoing across most of the forecast area
Monday evening as a front focuses and lifts abundant deep-layer
moisture. Upper-level forcing and winds will remain weak however,
so it appears the activity will remain disorganized, which in turn
should generally keep heavy rainfall in check. However with slow
cell motion and potential for training cells near the slow-moving
front, locally heavy rainfall will still be a threat. The activity
should tend to sag south late Monday night following the
boundary, only to redevelop Tuesday with moist easterly flow and
a weakness present in the height field aloft. It's uncertain how
much instability we'll be able to generate on Tuesday due to the
cooler temperatures and cloud cover, so the activity may be more
showery with less heavy rain potential. Weak steering flow will
persist though, so isolated heavy rain will remain a concern.

The latest med-range progs suggest that the weakness in the
height field over West Texas will continue Wednesday and Thursday,
and with the monsoonal moisture plume also overhead, it appears
to be a good setup for additional rain chances both days. We may
see a period of higher PoPs late Thursday as a shortwave trough -
remnant of a West Coast upper low - slides across the Rockies and
over the High Plains. The other story will be the relatively cool
temperatures during the period, with highs mainly in the 80s, but
perhaps some locations across the north may only make the upper
70s one or more days, depending on the extent of cloud cover.

After this wave passes, forecast uncertainty grows Friday into
the weekend as the medium range guidance starts to diverge on the cross
the lower 48. In general, there will likely be some increase in
ridging over the region following the passage of the trough, which
should bring temperatures back closer to seasonal norms for early
July, along with a lower (but probably not absent) chance of
rainfall.

&&

.AVIATION...
(00Z TAFS)
Issued at 618 PM CDT Sun Jun 29 2025

Isolated to widely scattered thunderstorms will continue to affect
the KLBB and KPVW terminals for another hour or so before moving
west and dissipating. A cold front is expected to move into the
area Monday afternoon and initiate additional thunderstorms. It is
still unclear on where this front will position itself but winds
are expected to be light out of the north to northeast behind the
front.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...07
LONG TERM....33
AVIATION...01
Hazardous weather outlook, Jun 29, 2:32 AM CST, 16 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
332 AM CDT Sun Jun 29 2025

TXZ021>044-300845-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
332 AM CDT Sun Jun 29 2025

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains, and the far Southern Texas Panhandle.

.DAY ONE...Today and tonight.

Scattered thunderstorms are expected across much of the region this
afternoon through tonight. Some locally heavy rainfall will be
possible with the strongest thunderstorms.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Numerous to widespread showers and thunderstorms are likely across
the entire forecast area Monday and Monday night and again on Tuesday.
Some heavy rainfall could lead to localized flooding.

Otherwise, there is a slight chance to chance for thunderstorms
each day from Wednesday through Friday, mainly during the afternoon
and overnight hours. The risk for severe weather is low. Locally
heavy rainfall may develop.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 29, 3:15 PM CST, 3 hours 59 minutes before
Special Weather Statement
National Weather Service Lubbock TX
415 PM CDT Sun Jun 29 2025

TXZ029-292145-
Hale TX-
415 PM CDT Sun Jun 29 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN HALE COUNTY THROUGH
445 PM CDT...

At 415 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Abernathy. This thunderstorm was nearly
stationary.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Abernathy and Petersburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3398 10156 3383 10156 3383 10187 3403 10189
TIME...MOT...LOC 2115Z 072DEG 1KT 3388 10173

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

01
Special weather statement, Jun 29, 4:15 PM CST, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Lubbock TX
515 PM CDT Sun Jun 29 2025

TXZ029-035-292245-
Lubbock TX-Hale TX-
515 PM CDT Sun Jun 29 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL LUBBOCK AND
SOUTHWESTERN HALE COUNTIES THROUGH 545 PM CDT...

At 515 PM CDT, Doppler radar was tracking a strong thunderstorm over
Abernathy. This thunderstorm was nearly stationary.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Abernathy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3379 10173 3376 10199 3397 10204 3397 10179
TIME...MOT...LOC 2215Z 074DEG 4KT 3387 10185

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

01
Special weather statement, Jun 29, 4:45 PM CST, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Lubbock TX
545 PM CDT Sun Jun 29 2025

TXZ034-035-292315-
Hockley TX-Lubbock TX-
545 PM CDT Sun Jun 29 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN LUBBOCK AND
NORTHEASTERN HOCKLEY COUNTIES THROUGH 615 PM CDT...

At 545 PM CDT, Doppler radar was tracking a strong thunderstorm over
Reese Center, or 8 miles northwest of Lubbock, moving north at 10
mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Lubbock, Shallowater, and Reese Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3354 10195 3353 10213 3375 10219 3378 10193
TIME...MOT...LOC 2245Z 172DEG 7KT 3362 10201

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

01
Special weather statement, Jun 29, 5:10 PM CST, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Lubbock TX
610 PM CDT Sun Jun 29 2025

TXZ034-035-292345-
Hockley TX-Lubbock TX-
610 PM CDT Sun Jun 29 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN LUBBOCK AND
NORTHEASTERN HOCKLEY COUNTIES THROUGH 645 PM CDT...

At 610 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles northwest of Shallowater, or 13 miles southwest of Abernathy,
moving north at 5 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Lubbock, Abernathy, Shallowater, Anton, Reese Center, and New Deal.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3361 10216 3382 10223 3383 10192 3383 10183
      3371 10182 3354 10202
TIME...MOT...LOC 2310Z 165DEG 5KT 3375 10205

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

01
Special weather statement, Jun 29, 6:58 PM CST, 16 minutes before
Special Weather Statement
National Weather Service Lubbock TX
758 PM CDT Sun Jun 29 2025

TXZ021-300130-
Parmer TX-
758 PM CDT Sun Jun 29 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN PARMER COUNTY
THROUGH 830 PM CDT...

At 758 PM CDT, Doppler radar was tracking a strong thunderstorm over
Farwell, or 12 miles east of Clovis. This thunderstorm was nearly
stationary.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Bovina, Farwell, Oklahoma Lane, and Lariat.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3456 10304 3457 10277 3431 10286 3431 10304
TIME...MOT...LOC 0058Z 251DEG 2KT 3438 10299

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

01
Local storm report, Jun 29, 7:00 PM CST, 14 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
800 PM CDT Sun Jun 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 PM     Tstm Wnd Dmg     2 NNE Meadow            33.37N 102.19W
06/29/2025                   Terry              TX   Public

            Reports of downed powerlines along highway
            62.

&&

CR

The radar

The Cannon AFB radar (KFDX), 61 km away, was scanning. The volume nearest the first event began at 01:15 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Parmer

When
June 29, 7:14 PM CST
Where
Parmer County, Farwell
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
34.380, -103.030

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1274300.